Clonazepam - Hoping for help with a question?
- 13 Sep 2015 by Pen396
- 13 Sep 2015
- depression, anxiety, clonazepam, diagnosis
Hi. My name is Chris. I've been on clonazepam for 4 years 0.5 to 1.0 mg daily. I have always had severe crippling anxiety and depression since a young age but have recently been diagnosed by a professional (not family doctor) with bi polar illness. Not long ago I decided to try to wean my self off of Clonazepam and by the time I got to 0.125 mg it was unbearable. There are no words to describe what I was feeling thinking. I was sucidal, panicking, unable to think, unable to speak, crying Hysterically, afraid to get out of bed, terrified to leave the house, I did not have any normal human emotions. I did not feel like a human it was a nightmare. I've since went back on 0.5 mg daily and am able to function. My question is this. I am aware clonazepam can cause dependence but I do not abuse it. Can you stay on this medication for life? Are there people who do and what would be the possibly problems associated with long term/ life long use?
One does build a dependence on this type medication which are benzodiazepines. This means if you try to stop abruptly or too fast you will experience withdrawal symptoms. You can be on this type medication for life, but don't know of any long term side effects. I have taken clonazepam (0.5mgs) daily for many years and while I would like to discontinue I know now is not the time to consider. Sounds like it was helping you as well. Just want to mention there are other medications namely some antidepressants that help with anxiety. Might want to discuss your options with your doctor.
Hi Pen396 Yes many people take this for many years and the dose you are on is not bad at all, If you needed to stop you would still have to taper off very slowly but at this point it is working so no reason to even worry about it. Now you know you doint want to do it by yourself.This is where the doctor should be helping you.Don't even worry about going off of it. Myself i have been taken it for at least 15 years with other meds. So try and not worry about it..have a good day Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jul 2011 • 3 answers
Posted 1 May 2015 • 3 answers
Posted 27 Aug 2015 • 4 answers
Posted 28 Apr 2016 • 5 answers
Posted 20 Oct 2016 • 4 answers